MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y346H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date; and a suture was used.The suture was broken easily during use.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please clarify when the event occurred? during use.Please provide procedure name and date? unknown.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H6 component code: g07002 device not returned.Related events captured via: 2210968-2024-02241, 2210968-2024-02242, 2210968-2024-02237, 2210968-2024-02236, 2210968-2024-02234, 2210968-2024-02233, 2210968-2024-02232, 2210968-2024-02231, 2210968-2024-02230.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/28/2024.Additional information was requested, the following was obtained: could you please confirm the quantity of broken sutures involved in this event?=>12.Did the event occur during one or multiple patient procedures?=>one.What is the total number of procedures?=>one.Have any of these events been previously reported to ethicon? =>no.If so, provide the respective reference number(s).- if this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2024-02241, 2210968-2024-02240, 2210968-2024-02242, 2210968-2024-02237, 2210968-2024-02236, 2210968-2024-02234, 2210968-2024-02233, 2210968-2024-02232, 2210968-2024-02231, 2210968-2024-02230, 2210968-2024-02758, 2210968-2024-02759.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/30/2024.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.H3 investigational summary: the product was returned to ethicon for evaluation.The returned sample determined that it was received seventeen unopened samples that pertains to product code y346h were returned.Upon initial inspection, of the samples, no external damages were observed on the packets.Additionally, a photo was provided, and with the same condition as the received sample.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 36IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18820688
Report Number2210968-2024-02240
Device Sequence Number4499797
Product Code GAN
UDI-Device Identifier10705031058910
UDI-Public10705031058910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY346H
Device Lot NumberSLMDUP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/26/2024
04/30/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/28/2024
04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown